1 step forward... 2 steps back

Have now been on 50mcg of levo for a month, along with recommended supplements. For a while there, I genuinely noticed an improvement; which makes it so frustrating to feel like I'm back at square one.

Since Christmas I have had persistent headaches, sinus pain, swelling, hot flushes, pins and needles, muscle pain, stiff joints, bad moods, etc. The insomnia is really getting me down, with the last three nights being the worst I can remember.... Then to add insult to injury, I've gained half a stone despite not overindulging over the holidays (appetite has gone for a burton).

Bleurgh... Happy New Year!

3 Replies

oldestnewest
  • that is a starting dose, you should be having more tests & an increase about now

  • Joburton, your body probably gratefully responded to hormone but may now need more. You should have a thyroid test 6-8 weeks after starting Levothyroxine as you may need a dose increase. Arrange an early morning and fasting (water only) blood draw as TSH is highest early and drops post prandially. Take Levothyroxine after the blood draw.

    _________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank you :) GP wanted me to have bloods done early February, but I'll see if I can bring them forward to 6 weeks instead... Scary to think that if I hadn't tested positive for antibodies I would still be untreated. My latest results did show improvement but at my worst they were 'normal' or 'in range' (as they have been since I've been incapacitated)!

    I look back now and realise there were warning signs since my late teens but it was pregnancy and childbirth at 31 that triggered everything.

You may also like...